MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BALL HEX SCREWDRIVER 8MM FOR TI FEMORAL NAILS; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BALL HEX SCREWDRIVER 8MM FOR TI FEMORAL NAILS; SCREWDRIVERS
Model Number 357.515
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during a tibial nail removal of a jig, a ball hex screwdriver broke when trying to remove the assembly jig from the top of the nail.There were no fragments generated.There was no surgical delay.The procedure was completed successfully.Patient consequence is unknown.Concomitant device: unknown nail (part # unknown, lot # unknown, quantity 1).Unknown jig (part # unknown, lot # unknown, quantity 1).This report is for one ball hex screwdriver 8mm for ti femoral nails.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary investigation flow: damage.Visual inspection: the ball hex screwdriver 8mm for ti femoral nails (p/n: 357.515, lot number: 4963293) was received at us cq.Upon visual inspection, the handle has a portion broken off by the pin that holds the handle to the shaft.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the handle has a portion broken off.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part #: 357.515, synthes lot number: 4963293 , manufacturing site: synthes brandywine, release to warehouse date: apr 05, 2005.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BALL HEX SCREWDRIVER 8MM FOR TI FEMORAL NAILS
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9823520
Report Number2939274-2020-01240
Device Sequence Number19600132
Product Code HXX
UDI-Device Identifier10886982196514
UDI-Public(01)10886982196514
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.515
Device Catalogue Number357.515
Device Lot Number4963293
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 02/16/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/08/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAIL INSERTION HANDLES; UNK - NAILS